MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-AVP2-016
Medical Device Problem Codes Difficult to Advance (2920); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, a 16mm amplatzer vascular plug ii was chosen for implant in the internal iliac artery (iia) using a 6f non-abbott delivery sheath.During procedure, when the plug was inserted into the non-abbott sheath and delivery was attempted, but it got stuck inside the catheter.When trying to retrieve the plug, the plug body detached from the wire, so the system was removed and the plug was retrieved.The system was then set up again, and a new 16mm amplatzer vascular plug ii was chosen, passed through the same delivery system without any issues and completed the procedure.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient was reported stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.An event of difficult advancement through the delivery system and premature separation was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on all available information, the reported premature separation appears to be related to the difficult advancement through the delivery system.A cause for the difficult advancement through the delivery system could not be conclusively determined.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20897010
Report Number2135147-2024-06260
Device Sequence Number8942927
Product Code KRD
UDI-Device Identifier00811806010410
UDI-Public(01)00811806010410(17)290331(10)10296828
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-AVP2-016
Device Lot Number10296828
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown